Syzygies of canonical curves and special linear series. (English) Zbl 0578.14002

The syzygies of canonical curves C are related to the existence of special linear series \(g^ r_ d\) on C. For curves C of genus \(g=7\) or \(g=8\) the values of the graded Betti-numbers depend on and determine the existence of a \(g^ 1_ 2, g^ 1_ 3, g^ 2_ 6\) or \(g^ 1_ 4\) on C. This result verifies a conjecture of M. Green for canonical curves of genus \(g\leq 8\) over a field k of \(char(k)=0\).


14C20 Divisors, linear systems, invertible sheaves
14H99 Curves in algebraic geometry
Full Text: DOI EuDML


[1] [A-H] Abarello, E. Harris, J.: Canonical curves and quadrics of rank 4. Comp. Math.43. 145-179 (1981) · Zbl 0494.14011
[2] [Be] Behnke, K.: On projective resolutions of Frobenius algebras, and Gorenstein rings Math. Ann.257 219-238 (1981) · Zbl 0462.13011
[3] [Beau] Beauville, A.: Surfaces algébriques complexes. Astérisque54, (1978)
[4] [B-E1] Buchsbaum, D.A., Eisenbud, D.: What makes a complex exact? J. Alg.25, 259-268 (1973) · Zbl 0264.13007
[5] [B-E2] Buchsbaum, D.A., Eisenbud, D.: Generic free resolutions and a family of generically perfect ideals. Adv. Math.18, 245-301 (1975) · Zbl 0336.13007
[6] [B-E3] Buchsbaum, D.A., Eisenbud, D.: Algebra structures for finite free resolutions and some structure theorems for ideals in codimension 3. Am. J. Math.99, 447-485 (1977) · Zbl 0373.13006
[7] [E1] Eisenbud, D.: Transcanonical embeddings of hyperelliptic curves. J. Pure Appl. Alg.19, 77-83 (1980) · Zbl 0444.14023
[8] [E2] Eisenbud, D.: A second course in commutative algebra. Brandeis lecture notes, to appear
[9] [E-R-S] Eisenbud, D., Riemenschneider, O., Schreyer, F.-O.: Resolutions of Cohen-Macaulay algebras. Math. Ann.257, 85-98 (1981) · Zbl 0462.13012
[10] [E-N] Eagon, J., Northcott, D.G.: Ideals defined by matrices and a certain complex associated to them. Proc. Roy. Soc. A269, 188-204 (1962) · Zbl 0106.25603
[11] [G-O] Geramita, A.V., Orecchia, F.: On the Cohen-Macaulay type ofs lines inA n+1. J. Alg.70, 116-140 (1981) · Zbl 0464.14007
[12] [G] Green, M.: Koszul cohomology and the geometry of projective varieties. J. Differ. Geom.19, 125-171 (1984) · Zbl 0559.14008
[13] [G-H] Griffith, Ph., Harris, J.: Principles of algebraic geometry. New York: Wiley 1978
[14] [Gr] Grothendieck, A.: Théorèmes de dualité pour les faisceaux algebraic cohérents. Séminaire Bourbaki 9e année 1956/57, Exposé 149: Sécretariat mathématique (1959)
[15] [Ha] Harris, J.,: A bound on the geometric genus of projective varieties. Ann. Scuola Norm. Pisa8, 35-68 (1981) · Zbl 0467.14005
[16] [Hi] Hilbert, D.: Über die Theorie der algebraischen Formen. Math. Ann.36, 473-534 (1890) · JFM 22.0133.01
[17] [Ke] Kempf, G.: Schubert methods with an application to algebraic curves. Amsterdam: Publication of Mathematisch Zentrum 1971 · Zbl 0223.14018
[18] [K-L] Kleiman, S., Laksov, P.: Another proof of the existence of special divisors. Acta Math.132, 163-176 (1974) · Zbl 0286.14005
[19] [Ma] Maroni, A.: Le serie lineari speciali sulle curve trigonali. Ann. Mat.25, 341-354 (1946) · Zbl 0061.35407
[20] [N] Noether, M.: Über die invariante Darstellung algebraischer Funktionen. Math. Ann.17, 163-284 (1880)
[21] [P] Petri, K.: Über die invariante Darstellung algebraischer Funktionen einer Variablen. Math. Ann.88, 243-289 (1923) · JFM 49.0264.02
[22] [S-D] Saint-Donat, B.: On Petri’s analysis of the linear system of quadrics through a canonical curve. Math. Ann.206, 157-175 (1973) · Zbl 0315.14010
[23] [Sch] Schreyer, F.-O.: Syzygies of curves with special pencils. Thesis, Brandeis 1983
[24] [X] Xambo, S.: On projective varieties of minimal degree. Coll. Math.32, 149-163 (1981)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.